MAUDE Adverse Event Report: COOK INC ROADRUNNER THE FIRM HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK INC ROADRUNNER THE FIRM HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number G18153
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Occupation: purchasing executive.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It is reported during an unspecified procedure using a roadrunner firm hydrophilic wire guide, "the teflon peeled off".A second device was used to complete the procedure.The patient did not experience any adverse effects as a result of this alleged product malfunction.The patient did not require any additional procedures as a result of this occurrence.No unintended section of the device remained inside the patient.
 
Event or Problem Description
Additional information was received: it was the white coating (polymer jacket) that peeled.
 
Additional Manufacturer Narrative
Additional information: investigation evaluation.Reviews of complaint history, device history record, drawings, manufacturing instructions, quality control data, specifications, and the instructions for use(ifu) were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record found no non-conformances.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: olcott torque device " with thumb-slide in a forward position, place olcott torque device over proximal end of wire guide to desired location.Pull thumb-slide back until wire guide is held securely in place." how supplied: "upon removal from package, inspect the product to ensure no damage has occurred." wire guides: precautions: "manipulation of wire guide requires appropriate imaging control.Use caution not to force or over manipulate the wire guides when gaining access.When using wire guide through a metal cannula/needle, use caution as damage may occur to outer coating." instructions for activating hydrophilic coating: "the hydrophilic coating on the wire guide is activated by immersion in sterile water to sterile saline solution.Prior to using the wire guide, fill a syringe with sterile water or sterile saline solution and attach it to the flushing port on the wire guide.Inject enough solution to wet the wire guide surface entirely.This will activate the hydrophilic coating." how supplied: "upon removal from the package, inspect the product to ensure no damage has occurred." the complaint was confirmed based on the customer¿s testimony.It was determined that a definitive conclusion could not be established.It is possible that the polymer jacket was not adequately attached to the wire guide, causing it to peel off the wire guide.It also possible that excessive forces were applied to the device during the procedure, causing the outer jacket to fail.The wire also has a hydrophilic coating.If the coating was not activated adequately, it could have caused resistance during advancement of the wire, causing the peeling of the jacket.Issues with the patient anatomy where the device was placed further could have contributed to the failure mode.The risk assessment for this failure mode was reviewed, and no additional actions are required.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ROADRUNNER THE FIRM HYDROPHILIC WIRE GUIDE
Common Device Name
OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8711872
Report Number1820334-2019-01478
Device Sequence Number16718978
Product Code OCY
UDI-Device Identifier00827002181533
UDI-Public(01)00827002181533(17)210108(10)8491877
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K082536
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/08/2021
Device Model NumberG18153
Device Catalogue NumberRPC-035145-0
Device Lot Number8491877
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/07/2019
Supplement Date Received by Manufacturer07/08/2019
Initial Report FDA Received Date06/19/2019
Supplement Report FDA Received Date08/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1